Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Toeplitz $C^{*}$-algebras on ordered groups
and their ideals of finite elements

Authors: Xu Qingxiang and Chen Xiaoman
Journal: Proc. Amer. Math. Soc. 127 (1999), 553-561
MSC (1991): Primary 47B35
MathSciNet review: 1487347
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a discrete abelian group and $(G,G_{+})$ an ordered group. Denote by $(G,G_{F})$ the minimal quasily ordered group containing $(G,G_{+})$. In this paper, we show that the ideal of finite elements is exactly the kernel of the natural morphism between these two Toeplitz $C^{*}$-algebras. When $G$ is countable, we show that if the direct sum of $K$-groups $K_{0}(\mathcal{T}^{G_{+}})\oplus K_{1}(\mathcal{T}^{G_{+}})\cong \mathbb{Z}$, then $K_{0}(\mathcal{T}^{G_{+}})\cong \mathbb{Z}$.

References [Enhancements On Off] (What's this?)

  • 1. G. Murphy, Ordered groups and Toeplitz algebras, J. Operator Theory 18 (1987), 303-326. MR 89f:46132
  • 2. G. Murphy, An index theory for Toeplitz operators, J. Operator Theory 29 (1993), 97-114. MR 95h:47035
  • 3. G. Murphy, Toeplitz operators and algebras, Math. Z. 208 (1991), 355-362. MR 93e:46072
  • 4. G. Murphy, Almost-invertible Toeplitz operators and $K$-theory, Integr. Equat. Oper. Th. 15 (1992), 72-81. MR 93d:47056
  • 5. A. Nica, $C^{*}$-algebras generated by isometries and Wiener-Hopf operators, J. Operator Theory 27 (1992), 17-52. MR 94m:46094
  • 6. E. Park, Index theory and Toeplitz algebras on certain cones in $Z^{2}$, J. Operator Theory 23 (1990), 125-146. MR 91i:47039
  • 7. N. Wegge-Olsen, $K$-theory and $C^{*}$-algebras, Oxford University Press, New York, 1993. MR 95c:46116
  • 8. X. Chen and Q. Xu, Toeplitz operators on discrete abelian groups, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B35

Retrieve articles in all journals with MSC (1991): 47B35

Additional Information

Xu Qingxiang
Affiliation: Department of Mathematics, Shanghai Normal University, Shanghai, 200234, People’s Republic of China

Chen Xiaoman
Affiliation: Laboratory of Mathematics for Non-linear Sciences and Institute of Mathematics, Fudan University, Shanghai, 200433, People’s Republic of China

Keywords: Toeplitz operator, discrete abelian quasily ordered group, $K$-group
Received by editor(s): March 19, 1997
Received by editor(s) in revised form: June 3, 1997
Additional Notes: The first author was supported by the Science and Technology Foundation of Shanghai Higher Education
The second author was supported by the National Science Foundation of China and Doctoral Program Foundation of Institute of Higher Education.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society